Alert archive / Colorado / River Flood Warnings in 2008

River Flood Warning 4, NWS Pueblo, CO

June 26, 2008Fremont County, Colorado

NWS Pueblo, CO issued this river flood warning at Jun 26, 2008, 8:37 AM MDT for Fremont County, Colorado. It took effect at Jun 26, 2008, 4:08 PM MDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2008, 8:37 AM MDT (14:37 UTC)
In effect from
Jun 26, 2008, 4:08 PM MDT
Expired
Jun 27, 2008, 12:00 PM MDT
In force
20 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Cañon City (CNCC2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07096000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KPUB 261437
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
837 AM MDT THU JUN 26 2008

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.HIGH AND FAST FLOWS WILL CONTINUE ON THE ARKANSAS RIVER NEAR CANON
CITY...AS SNOW MELT IN THE HIGHER ELEVATIONS OF THE UPPER ARKANSAS
RIVER BASIN PERSISTS. RIVER LEVELS ARE FORECAST TO VARY SLIGHTLY
OVER THE WEEKEND...BUT WILL REMAIN AT OR NEAR FLOOD STAGE...HENCE A
NEW FLOOD WARNING IS ISSUED. 

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-270237-
/O.NEW.KPUB.FL.W.0004.080627T0000Z-080629T0000Z/
/CNCC2.1.SM.080627T0000Z.080627T0000Z.080628T1200Z.UU/
837 AM MDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT CANON CITY.
* FROM THIS EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:15 AM THURSDAY THE STAGE WAS 8.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  THIS EVENING.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.0 FEET ON MAY 31 2003.

$$
6 follow-up statements
000 
WGUS85 KPUB 261914
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
114 PM MDT THU JUN 26 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. 

.SNOW MELT ACROSS THE HIGHER MOUNTAINS WILL HELP KEEP FLOWS HIGH
ALONG THE ARKANSAS RIVER. THE RIVER LEVEL AT CANON CITY HAS DROPPED
TO THE LOWER LIMIT OF FLOOD STAGE...AND IS EXPECTED TO REMAIN AT THAT
POINT INTO FRIDAY. AT THIS TIME...THE RIVER IS EXPECTED TO REMAIN
AT OR SLIGHTLY BELOW MINOR FLOOD STAGE FOR THE NEXT FEW DAYS.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-270714-
/O.EXT.KPUB.FL.W.0004.080627T0000Z-080627T1800Z/
/CNCC2.1.SM.080627T0000Z.080627T0000Z.080627T0600Z.UU/
114 PM MDT THU JUN 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* FROM THIS EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 12:15 PM THURSDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  THIS EVENING.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.0 FEET ON MAY 31 2003.

$$
000 
WGUS85 KPUB 262209
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
409 PM MDT THU JUN 26 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. 

.SNOW MELT ACROSS THE HIGHER MOUNTAINS WILL KEEP FLOWS HIGH
ALONG THE ARKANSAS RIVER. THE RIVER LEVEL AT CANON CITY HAS DROPPED
TO THE LOWER LIMIT OF FLOOD STAGE...AND IS EXPECTED TO REMAIN AT THAT
POINT INTO FRIDAY. AT THIS TIME...THE RIVER IS EXPECTED TO REMAIN
AT OR SLIGHTLY BELOW MINOR FLOOD STAGE FOR THE NEXT FEW DAYS.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-271009-
/O.EXT.KPUB.FL.W.0004.080626T2208Z-080627T1800Z/
/CNCC2.1.SM.080626T2000Z.080626T2131Z.080627T0600Z.UU/
409 PM MDT THU JUN 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:31 PM THURSDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.0 FEET ON MAY 31 2003.

$$
000 
WGUS85 KPUB 270104
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
704 PM MDT THU JUN 26 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.SNOW MELT ACROSS THE HIGHER MOUNTAINS WILL KEEP FLOWS HIGH
ALONG THE ARKANSAS RIVER. THE RIVER LEVEL AT CANON CITY HAS DROPPED
TO THE LOWER LIMIT OF FLOOD STAGE...AND IS EXPECTED TO REMAIN AT THAT
POINT INTO FRIDAY. AT THIS TIME...THE RIVER IS EXPECTED TO REMAIN
AT OR SLIGHTLY BELOW MINOR FLOOD STAGE INTO THE WEEKEND.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-271304-
/O.CON.KPUB.FL.W.0004.000000T0000Z-080627T1800Z/
/CNCC2.1.SM.080626T2000Z.080626T2200Z.080627T0600Z.UU/
704 PM MDT THU JUN 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 PM THURSDAY THE STAGE WAS 9.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.0 FEET ON MAY 31 2003.

$$
000 
WGUS85 KPUB 270703
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
103 AM MDT FRI JUN 27 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.SNOW MELT ACROSS THE HIGHER MOUNTAINS WILL KEEP FLOWS HIGH ALONG THE
ARKANSAS RIVER. THE RIVER LEVEL AT CANON CITY HAS DROPPED JUST BELOW
MINOR FLOOD STAGE.  AT THIS TIME...THE RIVER IS EXPECTED TO REMAIN
NEAR OR SLIGHTLY BELOW MINOR FLOOD STAGE THROUGH THIS AFTERNOON.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-271800-
/O.CON.KPUB.FL.W.0004.000000T0000Z-080627T1800Z/
/CNCC2.1.SM.080626T2000Z.080626T2200Z.080627T0030Z.UU/
103 AM MDT FRI JUN 27 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:15 AM FRIDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR OR SLIGHTLY BELOW FLOOD
  STAGE THROUGH THIS AFTERNOON. 
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  8.9 FEET ON JULY 9 1975.

$$
000 
WGUS85 KPUB 271328
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
728 AM MDT FRI JUN 27 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.SNOW MELT ACROSS THE HIGHER MOUNTAINS WILL KEEP FLOWS HIGH ALONG THE
ARKANSAS RIVER. THE RIVER LEVEL AT CANON CITY HAS DROPPED JUST BELOW
MINOR FLOOD STAGE.  AT THIS TIME...THE RIVER IS EXPECTED TO REMAIN
NEAR OR SLIGHTLY BELOW MINOR FLOOD STAGE THROUGH THE AFTERNOON.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-271800-
/O.CON.KPUB.FL.W.0004.000000T0000Z-080627T1800Z/
/CNCC2.1.SM.080626T2000Z.080626T2200Z.000000T0000Z.UU/
728 AM MDT FRI JUN 27 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 AM FRIDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR OR SLIGHTLY BELOW FLOOD
  STAGE THROUGH THE AFTERNOON. 
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  8.9 FEET ON JULY 9 1975.

$$
000 
WGUS85 KPUB 271440
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
840 AM MDT FRI JUN 27 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

.SNOW MELT ACROSS THE HIGHER MOUNTAINS WILL KEEP FLOWS HIGH ALONG THE
ARKANSAS RIVER. THE RIVER LEVEL AT CANON CITY HAS DROPPED JUST BELOW
MINOR FLOOD STAGE.  AT THIS TIME...THE RIVER IS EXPECTED TO REMAIN
NEAR OR SLIGHTLY BELOW MINOR FLOOD STAGE INTO THE WEEKEND.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC043-271800-
/O.CON.KPUB.FL.W.0004.000000T0000Z-080627T1800Z/
/CNCC2.1.SM.080626T2000Z.080626T2200Z.000000T0000Z.UU/
840 AM MDT FRI JUN 27 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM FRIDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  8.9 FEET ON JULY 9 1975.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 26, 6:44 AM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 26, 6:44 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
644 AM MDT THU JUN 26 2008

.SHORT TERM...
(TODAY AND TONIGHT)

...ANOTHER WARM DAY WITH GUSTY THUNDERSTORM WINDS POSSIBLE...

CURRENTLY ACROSS THE REGION...QUITE A BIT OF LLVL MOISTURE HAS MADE
IT BACK TO THE FAR E CO PLAINS AS DEWPTS OUT THERE ARE APPROACHING
60F WITH EVEN A FEW LIGHT RAIN SHOWERS ACROSS PROWERS/BACA AND KIOWA
COUNTIES AT 3 AM. OVER THE REMAINDER OF THE REGION...SKIES GENERALLY
PARTLY CLOUDY. LARGE SCALE SAT PIX SHOW THAT THE MONSOON IS GETTING
ACTIVE (CONVECTION ALONG THE W MEXICO MTNS) AND THIS MID LVL
MOISTURE IS MAKING IT WELL INTO CO.

TODAY...WE WILL SEE A REPEAT OF YESTERDAY. TEMPS WILL BE APPROACHING
100F ALONG THE LOWER ARK RVR VALLEY TODAY WITH 80S AND 90S OVER THE
REMAINDER OF THE REGION. TSRA WILL ONCE AGAIN BE ISOLATED AT BEST
AND ANY CONVECTION THAT WILL GET GOING WILL BE CAPABLE OF STRONG
DOWNBURST WINDS GIVEN THE IMPRESSIVE INVERTED V SOUNDINGS. SPC DOES
NOT HAVE ANY OF THE REGION EXPLICITLY OUTLOOKED...BUT THE PROB
CHARTS SHOW A 5% WIND/HAIL CONTOUR RUNNING ACROSS THE E PLAINS...AND
THIS LOOKS REALISTIC GIVEN THE SOUNDINGS. AS FOR FORCING
TODAY...CANT REALLY SEE ANYTHING IN SAT PIX OR GUIDANCE PRODUCTS
THAT WOULD ENHANCE CONVECTION...SO PLAN TO MENTION ONLY STRONG
STORMS IN THE WX GRAPHIC/HWO PRODUCT LATER THIS MORNING WITH
EMPHASIS ON THE WINDS. /HODANISH

TONIGHT...ACTIVITY WILL MOVE EAST ONTO THE PLAINS WITH MOST IF NOT
ALL OF IT ENDING BY MIDNIGHT.

.LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

LONG TERM CONCERNS REMAIN TIMING OF FRONT ON FRIDAY ALONG WITH
CHANCES FOR STRONG TO SEVERE THUNDERSTORMS THROUGH SATURDAY.

FRIDAY-SATURDAY...LATEST NAM RUNS REMAIN A TAD FURTHER SOUTH WITH
SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN ROCKIES AND INTO THE
NORTHERN HIGH PLAINS...WHICH ALLOWS FOR A COLD FRONT TO MOVE  ACROSS
THE PALMER DVD AROUND 18Z AND THROUGH THE REST OF SOUTHEAST COLORADO
FRIDAY EVENING. LATEST GFS AND ECMWF REMAIN SIMILAR WITH PREVIOUS
RUNS AND EACH OTHER...WITH A LESS AMPLIFIED TROUGH AND SLOWER TIMING
OF FRONT AND MOISTURE MOVING ACROSS EASTERN COLORADO. TIMING OF
LOW LEVEL MOISTURE FEEDING INTO THE AREA WILL HELP DETERMINE
SEVERE WEATHER POTENTIAL...WITH MODEL SOUNDINGS AND LATEST SPC
DAY2 OUTLOOK INDICATING THE POTENTIAL FOR INITIALLY HIGH BASED
CONVECTION PRODUCING LARGE HAIL AS SHEAR INCREASES. AT ANY
RATE...WILL KEEP CURRENT FORECAST INTACT ATTM...WHICH HAS BEST
POPS ACROSS THE PIKES PEAK REGION AND I-25 CORRIDOR FRIDAY
AFTERNOON AND EVENING. LOW LEVEL MOISTURE AND UPSLOPE INCREASES
ACROSS THE PLAINS LATE FRIDAY NIGHT WITH SOME STRATUS POSSIBLE
THROUGH EARLY SATURDAY MORNING. LATEST GFS INDICATING POST FRONTAL
SEVERE WEATHER PATTERN IN PLACE ACROSS EASTERN COLORADO ON
SATURDAY...WITH STRONG SHEAR IN PLACE AS NORTHWEST FLOW CONTINUES
OVER LOW LEVEL EAST TO SOUTHEAST FLOW. LATEST NAM IS KEEPING THE
FAR EASTERN PLAINS TOO STABLE ATTM...THOUGH WILL NEED TO SEE
MONITOR FOR ANY DISTURBANCE EMBEDDED THE THE FLOW ALOFT TO HELP
INITIATE CONVECTION. HAVE ONLY MADE MINOR ADJUSTMENTS TO CURRENT
FORECAST...INCLUDING LOWERING HIGHS A TAD.

SUNDAY-MONDAY...MODELS KEEPING WEAK NORTH TO NORTHWEST FLOW ACROSS
THE AREA AS UPPER LEVEL RIDGING REBUILDS ACROSS THE DESERT SW AND
INTO THE GREAT BASIN...WITH MAINLY WARM AND DRY CONDITIONS ACROSS
THE WESTERN HALF OF THE AREA...AND SLIGHTLY COOLER AND POSSIBLE
WETTER CONDITIONS ACROSS THE EASTERN MTS AND PLAINS.

TUESDAY-WEDNESDAY...NO CHANGES TO CURRENT FORECAST.

-MW

&&

.AVIATION...

MAIN CONCERN WILL BE SIMILAR TO YESTERDAY IN THAT DOWNBURST WINDS
WILL BE PRIMARY THREAT TO KPUB AND KCOS. GREATEST THREAT AT KCOS
WILL BE DURING MID TO LATE AFTERNOON TIME PERIOD WHILE AT KPUB IT
WILL BE LATE AFTERNOON TO EARLY EVENING. SINCE TSRA WILL BE ISOLATED
AT BEST...WILL ONLY MENTION CB IN TEXT PRODUCT WITH GUSTY WINDS IN
A TEMPO GROUP DURING ABOVE FORMENTIONED PERIODS. OOTHEWISE
ANTICIPATE VFR CONDITIONS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/23
Hazardous weather outlook, Jun 26, 8:18 AM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
818 AM MDT THU JUN 26 2008

COZ058>089-093>099-271430-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
818 AM MDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
MOUNTAINS AROUND NOON...WITH ISOLATED THUNDERSTORMS SPREADING ACROSS
THE ADJACENT PLAINS AND VALLEYS DURING THE AFTERNOON AND EVENING.
THE MAIN THREAT FROM STORMS TODAY WILL BE GUSTY WINDS UP TO 55 MPH
AND CLOUD TO GROUND LIGHTNING.

WITH LITTLE RAIN EXPECTED WITH THE STORMS TODAY...AND CONTINUED
DROUGHT CONDITIONS...THERE WILL BE THE RISK FOR AN ISOLATED WILD
FIRE START DUE TO THE LIGHTNING.

ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ACROSS THE FAR
SOUTHEAST PLAINS LATE THIS AFTERNOON THROUGH EARLY TONIGHT.  ONE OR
TWO STRONG THUNDERSTORMS WILL BE POSSIBLE NEAR THE COLORADO AND
KANSAS BORDER. THE PRIMARY THREAT FROM THESE STORMS WILL BE WIND
GUSTS TO 55 MPH...HAIL UP TO ONE HALF INCH IN DIAMETER AND CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. A FEW
STORMS COULD BECOME STRONG TO SEVERE ACROSS PORTIONS OF THE
SOUTHEAST PLAINS ON FRIDAY AND SATURDAY...WITH THE GREATEST THREAT
BEING ALONG AND NORTH OF HIGHWAY 50 ON FRIDAY...AND ALONG THE
EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS ON
SATURDAY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE LARGE
HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING.
ACROSS THE MOUNTAINS AND VALLEYS...THE MAIN THREAT WITH
THUNDERSTORMS EACH DAY WILL BE GUSTY WINDS UP TO 50 MPH AND
LIGHTNING...WITH LITTLE OR NO RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE FAR SOUTHEAST COLORADO PLAINS AFTER 1 PM
MDT THIS AFTERNOON.

METZE

Nearby

River Flood Warnings in Colorado, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.